Alert archive / Nebraska / Winter Weather Advisories in 2021
Winter Weather Advisory 13, NWS Hastings, NE
NWS Hastings, NE issued this winter weather advisory at Oct 31, 2021, 2:18 PM CDT for 8 counties in Nebraska. It took effect at Oct 31, 2021, 8:46 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2021, 2:18 PM CDT (19:18 UTC)
- In effect from
- Oct 31, 2021, 8:46 PM CDT
- Expired
- Nov 1, 2021, 12:49 PM CDT
- In force
- 16 hr
- Issued by
- NWS Hastings, NE
Counties Buffalo County, NE, Dawson County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Kearney County, NE, Phelps County, NE, Sherman County, NE
The radar
The Grand Island radar (KUEX), 89 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -136 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
743 WWUS43 KGID 311918 WSWGID URGENT - WINTER WEATHER MESSAGE National Weather Service Hastings NE 218 PM CDT Sun Oct 31 2021 NEZ060-072-010330- /O.NEW.KGID.WW.Y.0013.211101T0400Z-211101T2000Z/ Dawson-Gosper- Including the cities of Lexington, Cozad, Willow Island, Gothenburg, Elwood, and Johnson Lake 218 PM CDT Sun Oct 31 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 PM CDT MONDAY... * WHAT...Wet snow expected. Total snow accumulations of 2 to 3 inches...mainly on elevated and grassy surfaces. * WHERE...Dawson and Gosper Counties. * WHEN...From 11 PM this evening to 3 PM CDT Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ061-073-082-083-010330- /O.NEW.KGID.WW.Y.0013.211101T0600Z-211101T2000Z/ Buffalo-Phelps-Furnas-Harlan- Including the cities of Kearney, Holdrege, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, and Orleans 218 PM CDT Sun Oct 31 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 3 PM CDT MONDAY... * WHAT...Wet snow expected. Total snow accumulations of 1 to 3 inches...mainly on elevated and grassy surfaces. * WHERE...Buffalo, Phelps, Furnas and Harlan Counties. * WHEN...From 1 AM to 3 PM CDT Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Rossi
4 follow-up statements
476 WWUS43 KGID 010146 WSWGID URGENT - WINTER WEATHER MESSAGE National Weather Service Hastings NE 846 PM CDT Sun Oct 31 2021 NEZ046-011100- /O.EXB.KGID.WW.Y.0013.211101T0146Z-211101T2000Z/ Sherman- Including the cities of Loup City, Sherman Reservoir, and Litchfield 846 PM CDT Sun Oct 31 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CDT MONDAY... * WHAT...Wet snow. Snow accumulations of 1 to 3 inches possible, mainly on elevated and grassy surfaces. Winds will be light, generally under 10 MPH. * WHERE...Sherman County. * WHEN...Until 3 PM CDT Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ074-011100- /O.EXA.KGID.WW.Y.0013.211101T0400Z-211101T2000Z/ Kearney- Including the city of Minden 846 PM CDT Sun Oct 31 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CDT MONDAY... * WHAT...Wet snow. Snow accumulations of 1 to 3 inches possible, mainly on elevated and grassy surfaces. Winds will be light, generally under 10 MPH. * WHERE...Kearney County. * WHEN...From 11 PM this evening to 3 PM CDT Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ060-061-011100- /O.EXT.KGID.WW.Y.0013.211101T0146Z-211101T2000Z/ Dawson-Buffalo- Including the cities of Lexington, Cozad, Willow Island, Gothenburg, and Kearney 846 PM CDT Sun Oct 31 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM CDT MONDAY... * WHAT...Wet snow. Snow accumulations of 1 to 3 inches possible, mainly on elevated and grassy surfaces. Winds will be light, generally under 10 MPH. * WHERE...Buffalo, Phelps, Furnas and Harlan Counties. * WHEN...Until 3 PM CDT Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ073-082-083-011100- /O.EXT.KGID.WW.Y.0013.211101T0400Z-211101T2000Z/ Phelps-Furnas-Harlan- Including the cities of Holdrege, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, and Orleans 846 PM CDT Sun Oct 31 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM CDT MONDAY... * WHAT...Wet snow. Snow accumulations of 1 to 3 inches possible, mainly on elevated and grassy surfaces. Winds will be light, generally under 10 MPH. * WHERE...Buffalo, Phelps, Furnas and Harlan Counties. * WHEN...Until 3 PM CDT Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ072-011100- /O.CON.KGID.WW.Y.0013.211101T0400Z-211101T2000Z/ Gosper- Including the cities of Elwood and Johnson Lake 846 PM CDT Sun Oct 31 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT MONDAY... * WHAT...Wet snow. Snow accumulations of 1 to 3 inches possible, mainly on elevated and grassy surfaces. Winds will be light, generally under 10 MPH. * WHERE...Gosper County. * WHEN...From 11 PM this evening to 3 PM CDT Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
812 WWUS43 KGID 010203 WSWGID URGENT - WINTER WEATHER MESSAGE National Weather Service Hastings NE 903 PM CDT Sun Oct 31 2021 NEZ046-060-061-011100- /O.CON.KGID.WW.Y.0013.000000T0000Z-211101T2000Z/ Sherman-Dawson-Buffalo- Including the cities of Loup City, Sherman Reservoir, Litchfield, Lexington, Cozad, Willow Island, Gothenburg, and Kearney 903 PM CDT Sun Oct 31 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT MONDAY... * WHAT...Wet snow. Snow accumulations of 2 to 3 inches possible, mainly on elevated and grassy surfaces. Winds will be light, generally under 10 MPH. * WHERE...Dawson, Sherman and Buffalo Counties. * WHEN...Until 3 PM CDT Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ072>074-082-083-011100- /O.CON.KGID.WW.Y.0013.211101T0400Z-211101T2000Z/ Gosper-Phelps-Kearney-Furnas-Harlan- Including the cities of Elwood, Johnson Lake, Holdrege, Minden, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, and Orleans 903 PM CDT Sun Oct 31 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT MONDAY... * WHAT...Wet snow. Snow accumulations of 1 to 3 inches possible, mainly on elevated and grassy surfaces. Winds will be light, generally under 10 MPH. * WHERE...Gosper, Phelps, Kearney, Furnas and Harlan Counties. * WHEN...Until 3 PM CDT Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
740 WWUS43 KGID 010907 WSWGID URGENT - WINTER WEATHER MESSAGE National Weather Service Hastings NE 407 AM CDT Mon Nov 1 2021 NEZ082-083-011015- /O.CAN.KGID.WW.Y.0013.000000T0000Z-211101T2000Z/ Furnas-Harlan- Including the cities of Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, and Orleans 407 AM CDT Mon Nov 1 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... The main band of snow has developed slightly north of this area. Less than one inch of snow is expected in these areas through this morning. $$ NEZ046-060-061-072>074-012000- /O.CON.KGID.WW.Y.0013.000000T0000Z-211101T2000Z/ Sherman-Dawson-Buffalo-Gosper-Phelps-Kearney- Including the cities of Loup City, Sherman Reservoir, Litchfield, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Elwood, Johnson Lake, Holdrege, and Minden 407 AM CDT Mon Nov 1 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...Wet snow. Additional snow accumulations of up to two inches, mainly on elevated and grassy surfaces. Winds will be light and variable. * WHERE...Portions of central and south central Nebraska. Heaviest snow will focus in Dawson, Gosper and western Buffalo counties. * WHEN...Until 3 PM CDT this afternoon. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
493 WWUS43 KGID 011749 WSWGID URGENT - WINTER WEATHER MESSAGE National Weather Service Hastings NE 1249 PM CDT Mon Nov 1 2021 NEZ046-060-061-072>074-011900- /O.CAN.KGID.WW.Y.0013.000000T0000Z-211101T2000Z/ Sherman-Dawson-Buffalo-Gosper-Phelps-Kearney- Including the cities of Loup City, Sherman Reservoir, Litchfield, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Elwood, Johnson Lake, Holdrege, and Minden 1249 PM CDT Mon Nov 1 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Visibility is improving this afternoon as the snow is ending or becoming mixed with rain. The Winter Weather Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this winter weather advisory went out at Oct 31, 12:55 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Oct 31, 12:55 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 1255 PM CDT Sun Oct 31 2021 .UPDATE... Issued at 836 AM CDT Sun Oct 31 2021 Went ahead and cancelled the frost advisory as temperatures are no longer able to support frost across the advised area. No other updates necessary at this time. && .DISCUSSION...(Today through Saturday) Issued at 402 AM CDT Sun Oct 31 2021 Main story in this forecast package is the increasing threat for accumulating snow over portions of the forecast area tonight into Monday morning. Currently cloud cover is increasing over central Nebraska and regional radar mosaic actually shows some light returns inching towards the area. This activity may linger around western fringes of the forecast area through the daytime, but nothing more than sprinkles are expected until late this evening. With abundant cloud cover and the increasingly cold airmass, temperatures will only top out in the 40s for most of Nebraska and only the low 50s imp arts of northern Kansas. Tonight, an area of frontogenetic forcing and ascent on the upper level jet will produce a band of precipitation. This is expected to move into our western counties (Dawson/Gosper/Furnas) from the west after 10PM, stretching east-southeastward through the overnight and into the early morning on Monday. Model ptype and forecast soundings indicate that this may initially begin as rain, but will probably quickly transition to snow as the dry low levels are cooled to the wet bulb. Despite marginal temperatures and warm ground, models do indicate snowfall rates high enough to get at least some minor accumulations. In fact, the 00-06Z models seem to have trended a little bit higher with the snow potential. There is still some uncertainty on the placement of the band, but there is increasing certainty that the heaviest will fall along or with within ~30 miles north/south of I-80. The latest forecast calls for 2-3 inches through midday Monday in the heaviest area over Dawson/Gosper/Phelps counties. This could be impactful to Monday morning drivers, particularly those driving along the Interstate. Ultimately, a Winter Weather Advisory is possible, but will let the day shift take one more look at it before and hopefully further refine the area. Snowfall will gradually diminish and change over to rain late Monday morning into the afternoon. Widespread cloud cover and potentially lingering snowcover will keep temperatures from rising any higher than the upper 30s to low 40s. Dry conditions then return for Monday evening, and temperatures are expected to drop into the 20s for most of the area Monday night. A secondary band of light snow may develop late Monday night into Tuesday, but this band should focus largely southwest of the area, and amounts should be lighter. Daytime high temperatures will still struggle to reach the mid 40s in most spots, though. Tuesday night into Wednesday morning, a secondary shortwave will bring increased chances for rain/snow to southern portions of the forecast area, but it appears unlikely that we'll end up with anything more than a dusting to maybe 1/2 inch during this timeframe. Dry conditions are then expected to return Wednesday afternoon through the weekend. Temperatures will very slowly start to rebound, with daily highs only possibly creeping back into the 50s for Saturday and Sunday. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Monday) Issued at 1233 PM CDT Sun Oct 31 2021 Deteriorating conditions are expected as the atmosphere saturates and ceilings lower across the area this evening. Expect CIGS to drop to near MVFR levels between 01/02-01/04Z and for flurries/sprinkles to begin to develop across the area. Late in the night...expect CIGS to lower to IFR or LIFR levels as snowfall becomes more steady...with VSBYS also potentially dropping to IFR levels. Slow improvement will be expected during the daylight hours Monday...with CIGS/VSBYS improving to near MVFR levels by 01/14-01/16Z. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...Rossi DISCUSSION...Mangels AVIATION...Rossi
Hazardous weather outlook, Oct 31, 4:22 AM CDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 422 AM CDT Sun Oct 31 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 422 AM CDT Sun Oct 31 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Late tonight, a band of snow is expected to develop and push into the area. This may lead to minor slushy accumulations on roads and as much as 2 to 3 inches on grass and elevated surfaces by Monday morning. The heaviest amounts are expected to be near or just to the north or south of Interstate 80 and west of Highway 183. Outside of this area a dusting up to 1 inch of snow is expected. In addition, temperatures will fall to near or below freezing in portions of the outlook area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snow will continue into Monday morning before gradually diminishing in the afternoon. There is a good chance for a hard, killing freeze for most of the area Monday night. Chances for light snow then return to southern portions of the area Tuesday evening into Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
Nearby
Winter Weather Advisories in Nebraska, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.